MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE KD-650

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE KD-650
Model Number KD-650Q
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001)
Date of Event 02/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the literature described "dual knife," kd-650q was selected as the representative model.This report is related to the following linked patient identifiers: (b)(6).The device was not returned.Attempts were performed to obtain additional information, but no response was received.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
Olympus medical systems corp.(omsc) received a literature titled "the management of direct oral anticoagulants for colorectal endoscopic submucosal dissection: a multicenter observational study".Literature summary.Background: there is a lack of reports on the use of direct oral anticoagulants (doacs) during colorectal endoscopic submucosal dissection (esd).Aims: we aimed to assess whether the use of doacs is associated with a higher incidence of delayed bleeding (db) after esd.Methods: a total of 4175 colorectal neoplasms in 3515 patients were dissected at our hospitals during study period.We included 3909 lesions in the final analysis.The lesions were divided into two groups: the no-at group (3668 neoplasms) and the doac group (241 neoplasms).We also compared the doac withdrawal group (154 neoplasms) and the doac continuation group (87 neoplasms).Results: among the 3909 lesions, db occurred in a total of 90 cases (2.3%).The rate of db was 2.2% (82/3668), and 3.3% (8/241), respectively.There were no significant differences in the rate of db between the no-at group and the doac group.In the doac group, there were no significant differences in the rate of db between the withdrawal group (5.2%, 8/154) and the continuation group (0%, 0/87).The multivariable analysis identified the location of the lesion in the rectum (odds ratio [or], 4.04; 95% confidence interval [ci], 2.614¿6.242; p < 0.001) and lesions = 30 mm in diameter (or, 4.14; 95% ci, 2.349¿7.34; p < 0.001) as independent risk factors for db.Conclusions: our findings suggest that doac use has no significant important on the rate of db.Prospective studies are warranted to determine whether treatment with doacs should be interrupted prior to colorectal esd.Type of adverse events/number of patients.[no-at agent group].Delayed bleeding - 82 patients.Perforation - 56 patients.Post-esd coagulation syndrome (pecs) - 66 patients.[direct oral anticoagulant (doac) group].Delayed bleeding - 8 patients.Perforation - 5 patients.Post-esd coagulation syndrome (pecs) - 8 patients.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse events cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ELECTROSURGICAL KNIFE KD-650
Common Device Name
SINGLE USE ELECTROSURGICAL KNIFE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19394596
Report Number9614641-2024-01157
Device Sequence Number20773904
Product Code KNS
UDI-Device Identifier04953170265778
UDI-Public04953170265778
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K092309
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKD-650Q
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2024
Supplement Date Received by Manufacturer06/14/2024
Initial Report FDA Received Date05/24/2024
Supplement Report FDA Received Date06/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EVIS LUCERA COLONOVIDEOSCOPE. PCF-Q260JI; GASTROINTESTINAL VIDEOSCOPE GIF-H290T
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown